Jump to content

Are these Withdrawal symptoms? Waves of lightheaded and nervous feelings??


Recommended Posts

Guys, first of all, thanks for being here.  I cannot tell you how much relief I've gotten from reading your posts.

 

I was prescribed Ativan about 7 weeks ago and took about 3 mg a day due to a weird dizzyness and disorientation I was feeling on occassion.  (I'm epileptic).  So, the doctor gave me the Ativan to hold me over while my epilepsy med was increased.  The ativan worked!  No more dizzyness and I slept like a baby!  Of course, I was supposed to take up to 3 a day AS NEEDED, but I was ignorant and took three each day (morning, noon, night).  Anyway, after a few weeks (and the end of the prescription coming) one day I felt 100 better stopped.  I was fine for a day and then I had the most terrible night sleeping.  I was seeing flashing rushes in my eyes.  My head felt all kinds of pressure, like tugging on my eyes and on the back of my head, as well as the top my my head.  My body was feeing nervous in these waves of sensation that would rush though my body.. .sort of a lightheaded tickle that didn't feel good.  I felt like I had to pee like every minute, and kept getting up to pee, even if I just stood there.  I was very tired the next day.  Anyways, the next day, I fell apart and literally lost it.  I was crying and histerical, still feeling the same, but now during the day!  I called the doctor and she told me to resume the Ativan and taper down. 

 

The taper was very good... first it was 3 mg a day, then 2.5, then 2, then 1.5, then I confidentally skipped half down to .75 (three quarter-pieces each day) and I did that for a few days. That jump was tough... I felt a bit of weirdness thoughout the day (at times).  I had to relax at night to sleep well.  Although I slept ok, I was always waking early with those rushes of lightheaded feeling.  Well, after a few days, those feelings passed!  I felt completely normal last Thursday (today is monday) so I took my last .75MG Ativan crum and went to bed!  I felt great Friday and Saturday night, only having an occassional weirdness, but no rushes!  I never felt so clear (well, I did, but not in a while). 

 

But, now this morning at 4am, I woke with those stupid waves of lightheadedness and nervous feelings rushing in like tides in a slow ocean.  The back of my head feels like someone is gently pushing it.  Anyway, so even though it was 5am I just woke up.  Once up, I was a bit dizzy, tired and having rushes of faintness. 

 

Now I'm all tired and dizzy and I feel a little bug-eyed one minute and then perfectly fine the next!!!  Is this withdrawal?  These "waves" of feelings aren't a listed side effect from what I've read.  But, I don't recall having them and I find it ironic that each time I significanly reduced the dose, they occur! PS.  I'm not taking Ativan again.  No matter what.  I just really need some inspiration and hope from you guys that you've heard of these feelings as withdrawal from benzos. 

 

Thanks so much for your input.  I'm seeing my neuro today but I would like any experiences or knowledge from real outsiders.  :wacko:

 

 

Link to comment
Share on other sites

I get waves of light-headedness and dizziness that knock me out for a light. It lasted about 4 hours yesterday. Based on my experience and reading I wouldn't put anything past these blasted things and I have learned to blame everything on them, because docs have never been find anything else as the cause.

 

Hope this helps.

 

Tony

Link to comment
Share on other sites

Hi

What your feeling is definitly a possible withdrawal side effect, it is good however that you are seeing an actual physician so that you can eliminate any real problems. There is more study on the effects of benzos on the GABA system so a neurologist might even be aware of the problem. Hold to your gins and let him know that you didnt feel this way prior to rapid discontinuation of Ativan. Since you seem to be adamant about not taking anymore Ativan I cant really comment on your taper rate, it may have been too fast and you might be able to stabalize and taper more slowly, but that is up to you.

Bobers

Link to comment
Share on other sites

Hi Drew,

 

Welcome to BenzoBuddies! The symptoms you are describing can very well be w/d symptoms. Others have experienced dizziness and compare it to being on a cruise ship. You did jump off at a fairly high dose of .75. Coming off these drugs even after 7 weeks use can cause many w/d symptoms. You may want ro discuss this with your neurologist. Take care and keep us up-to-date!

 

 

T2  :smitten:

Link to comment
Share on other sites

I don't know who to thank first!  Thanks guys.  I'll definitely let you know what my neuro says today! 

 

I do understand that I did take a risk by jumping from 3 .75mg crumbs to nothing.  I could have made this easier by taking the other two for a few days then finally one crumb at night.  But, I felt so good!  I felt so much better.  I was tricked!!!  Tricked!! 

 

Thanks again you guys.  That's one good feeling I'm getting from you guys... relief, if not for a moment.

Drew

Link to comment
Share on other sites

Welcome to BB!

I also get waves of dizziness during my taper. Usually subsides by day 7 or 8. Definitely sounds like wd to me.

Amanda  :smitten:

Link to comment
Share on other sites

[fe...]

Hey Drew...

 

 

    What you're speaking of is easily the worst symptom I get from wd. It's wholly annoying and scary, but I'm kind of dealing with it the best I can. Just do your best to shift your focus onto ANYTHING.

 

    Also, this helps for me, but you might want to do some balancing exercises if you have time. I exercise daily and have added a lot of balancing techniques to my repertoire. They work at helping to combat the GABA problem.

 

Take care!

 

-Pete

Link to comment
Share on other sites

Pete and Amanda, thank you! 

 

So, the neuro is a little angry at my doctor for prescribing it.  Especially because I have a family history of alcoholism and I have epilepsy. 

 

But, I think I make it...  This is my fifth day and last night I actually slept.  Had a banana and milk before bed to help calm down. 

 

On a rate from 1 to 10 (10 being hysterical), yesterday I was a 7.  Today, I'm more like a 4 or 5.  Tomorrow?  I can only see what happens. 

 

Thanks to all of you. 

 

PS, anybody here taking Buspar?  He suggested perhaps that IF I do have anxiety,  that  Buspar is a non-addictive anti-anxiety and anti-depressant... I'd like to think that I don't need it.  He actually feels the same way, but knows that if I have anxiety that I cannot control once these meds wear off, that Buspar (or Paxil) are good choices. 

 

Thanks,

Drew

 

 

Link to comment
Share on other sites

 

  that  Buspar is a non-addictive anti-anxiety and anti-depressant... I'd like to think that I don't need it.  He actually feels the same way, but knows that if I have anxiety that I cannot control once these meds wear off, that Buspar (or Paxil) are good choices. 

 

 

Drew, I wouldn't believe that for one minute.  I know for a fact that there are Paxil withdrawal forums, so it is addictive as I feel Buspar is, too.  I was told my drugs were not addictive, either, and here I am...... :)

Link to comment
Share on other sites

×
×
  • Create New...